Nightsweats after months from exposure-Please advise
Jul 4, 2011
Dear Dr. Bob
I am a 30 yo guy. I dated a girl and had sex with her at Feb/05/2011. On that encounter the condom slipped during two consecutive acts. In each one my penis stayed for few minutes inside after ejagulation then when I pulled out I realized that the condom stuck inside and my penis came out completely exposed. When she pulled out the condom in each instance, all the ejaculation fluid was inside it. At that point I decided not to do any penetrative action with her so we started to do gential rubbing only. My penis was exposed to her vaginal fluid during rubbing. I got really worried after that day and I asked her if she ever had tested for hiv and other STDs. She showed me her labs that belong to 12/04/2010 and all of them were negative including ELISA. I continued to be worried and that has been affecting my job significantly. Last week I called her to ask her how is she doing, she said she has had a generalized lymphadenopathy that started in late April till beginning of June. Her PMD was suspecting lymphoma then she said they ruled it out and told her everything is fine(no biopsy was done. only cbc, mri and ct). I asked her to ask her PMD to do HIV testing for her but she got offended and started swearing that she is not that type of girl etc. I got really worried so I went to the testing center on 6/21/2011 and they did ORAQUICK ADVANCE for me (took blood from my finger) and it came back negative. The counselor told me that there is no way you have HIV taking into consideration that the test was done 19 weeks after exposure. I have had a peace of mind since then till days ago as I started to have night sweats(3 episodes within 10 days) mainly from face and neck that make the pillow wet but no significant sweating from the body. Also, I have to mention that those episodes were assocaited with nightmares/dreams regarding HIV testing. I don't know if these episodes may be a presenting feature of retroviral infection. Please advise.
Please advise how can I contribute to your foundation with some donation (the web link)
Response from Dr. Frascino
Your HIV-acquisition risk is extremely low. I would agree with the counselor who advised your negative OraQuick Advance test at 19 weeks was conclusive.
Your symptoms -- nightmares and sweats -- are related to anxiety and HIV fears, not HIV infection. If my reassurance is not enough for you to put your unwarranted worries permanently to rest, get a repeat HIV test at the six-month mark (24 weeks). Although not warranted medically, if it provides psychological peace of mind, it will be worth the time, blood, money and effort. I have absolutely no doubt the result will be negative. If you continue to perseverate on HIV after that, you should consider psychotherapeutic counseling to help confront and conquer your irrational fears about HIV. Thanks for your support of The Robert James Frascino AIDS Foundation (www.concertedeffort.org). It's warmly appreciated. In return I'm sending you my good-luck/good-health karma that you are now and will forever be HIV free.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can You Get AIDS From Scratching Someone?
- Chances Of Getting HIV From Sharing A Razor
- Odds Of Contracting HIV Unprotected Anal Sex Without Ejaculation
- Odds Of Getting HIV Vaginal Sex Without Condom
- Is Ear Infection A Sign Of Acute HIV Infection?
- Sex With A Prostitute How Long Does It Take To Test Positive For AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.